Posted by utopizen on August 29, 2005, at 15:31:51
In reply to Re: Ritalin 80mgs-not doing it anymore?- Restlessness » Paulbwell, posted by ed_uk on August 29, 2005, at 3:39:33
> Perhaps you should taper the Ritalin and try desipramine.
That's a possibility. I'm glad to know if _anyone_, including Ed, has ever found success with anything.
I'm unaware of much clinical trials supporting the use of this med in controlled trials; it is important to emphasize some may respond more than others because depression often may mimic symptoms of AD/HD, according to my psychopharmacologist.
He actually told me that one of the ways docs determine a diagnosis is by treating a patient with a certain drug, and observing the response that follows.
Therefore, let's suggest I had depression, and took an antidepressant like desipramine. I'd say, "wow, my mental energies are back, I can concentrate, wow!"
And I'd never know whether it's just a novel reaction, if it's depression, or if it's falling in love or whatever.
So moral of story: I'm not discounting Ed. I'm also not suggesting Ed has depression alone, or has depression, or doesn't have depression. This isn't even about Ed.
Moral is: If you talk to your doc about desipramine, he'll probably give it a shot, but mostly 'cause it's an antidepressant.
Keep in mind, from my own experience, "stimulant burnout" is basically often early stages of depression complicating your AD/HD. Which is why an antidepressant combined with a stimulant ain't ever a bad idea-- stimulants can cause dysphoria, so it's actually wise to take one with antidepressants in general.
I would be ill advised to think your energy levels are "tolerance" only-- you'll find if you have any luck with getting a mood bounce back for you one day, somehow, you'll find a much lower dose may even work better.
In the meantime, I advise if you have somnolence to augment with Provigil.
And if not on an SSRI, go on on. If on one, switch or up the dose markedly.
And Ritalin @ 80mg is quite a bit. Consider Adderall, Desoxyn, Dexederine, Straterra.